• Welcome! It’s great to see you. Our forum members are people, maybe like yourself, who experience mental health difficulties or who have had them at some point in their life.

    If you'd like to talk with people who know what it's like

bad withdrawal

N

Nutter_09

Well-known member
Joined
Mar 11, 2009
Messages
136
Location
Middlesex
Hi all,
I really need some advice...
After a really bad patch and suicide attempt, my councellor made me see my doc to change my meds. I was on Venlefaxine Efexor 150mg since Feb and on Fri he gave me Mirtazapine 30mg. My old ones were taken in the morning and if i ever forgot to take it got bad withdrawal symptoms.
I had my last ven on Thurs morning and was due to start the new ones Fri night - I started suffering really bad withdrawal symptoms (at least thats the only thing it can be). I have
Palpatations, especially in my head???
Numb, tingly lips and tounge
dizzy and bad vision, when i look at something else, i get the palps and dizzy.
Im also having really bad sweats, hot/cold/hot/cold. I wake up and am completly soaked but shivering.
I have been taking the new tabs at night and sleep really well for a few hours then it starts all over again.
I dont have much support and have just been getting through by laying in the same position. I tried to contact NHS direct but due to the swine flu, they cant take my call.
I really don't know what to do - no docs or anyone to ask now and I am soo angry that my doc has done this to me.
I still have my Venlafaxine, should I just take them until I can see someone??

Please help, I am desperate.
 
A

Apotheosis

Guest
I still have my Venlafaxine, should I just take them until I can see someone??

Please help, I am desperate.
That may be best. I know if I have a really off day, then I take a valium to take the edge off things. I'm not prescribed them, & get them off the street. I'm not suggesting you do that - just what I do. I do understand, withdrawal effects can be horrific.

It sounds like you are trying to deal with things as best you can - take things very easy, try & get good food & rest - drink plenty of water. If you can get around supporting, understanding people; then do so.

Could you get an emergency appointment with a GP at the hospital? & discuss all this with them? Or even go to casualty?

If things do get really hairy - then phone an ambulance. I'm not saying it to be melodramatic or scare - there is a potential for withdrawal effects to be life threatening.

You may find some helpful info here -

http://www.freedom-center.org/freedom-center-icarus-project-publish-coming-psychiatric-drugs-guide
 
KP1

KP1

Well-known member
Founding Member
Joined
Apr 4, 2008
Messages
1,500
I would ring NHS direct or your out of hours GP service. Venlafaxine is known for difficult withdrawal and should be tapered gradually. I've experienced it and its hell.
KP:hug:
 
Q

quality factor

Guest
I concur with previous posts having been through the experience of Venlafaxine withdrawal too. Mine was by mistake but it was absolutely awful.
I would have thought you might have had a gradual withdrawal of the Venlafaxine and then a gradual build up of the Mirtazipine. It certainly should have been tapered off under medical supervision, you have to some extent gone 'cold turkey'. I would seek medical advice as soon as you can if it persists or gets worse.

Good luck,
QF.
 
jax

jax

Well-known member
Joined
Nov 23, 2008
Messages
868
Location
Belfast, N.Ireland
I stopped effexor for only 2 days and I experienced awful side effects. I was in hospital at the time. I had a weekend pass and stopped it then. When I went back to hospital on the Sunday - I was feeling 'weird' I felt really anxious. I couldn't sit still. I too felt like my brain was palpating. It was just awful. I was on this drug when it first came out. So I had not heard about these problems coming off it. I finally went to a nurse and told her about how I felt. I didn't mention the anti-depressant as I didn't know it was relevant. The nurse rang the duty Dr and got me a stat dose of largactil. She thought I was anxious. About an hour later I thought about the fact that I had not taken the effexor and mentioned it to the nurse - she told me you must stop that drug slowly and that stopping it suddenly was the reason why I felt so awful. She rang the Dr and got me a dose of effexor. Within half hour - I felt a lot better.

I don't know why your GP stopped it suddenly. I am sure it is the reason why you are feeling the way you are. Definitely take another one - you will notice an immediate difference.
Jacqui
 
N

Nutter_09

Well-known member
Joined
Mar 11, 2009
Messages
136
Location
Middlesex
Thanks all, but still totally confused and really p***ed off now with my doc, Its not worse but not better. I have diazepam and venlafaxine, what should I do?
No GP service for me and the NHS are "busy"!!
Just laying in my room with sunglasses on staring at the wall.
Great support i have - a close friend who knows about the suicide attempts etc called earlier to ask if i could watch her 11month old daughter!!!! WTF even I know I am not capable.

I knew that meds should NEVER be stopped like this but was soooo low that i just went along with it and do nw feel like ive gone "cold turkey"
 
N

Nutter_09

Well-known member
Joined
Mar 11, 2009
Messages
136
Location
Middlesex
OK i gave in and tool my old venlafaxine and will forget the new tablets. Just gonna sleep it off and hope that i feel better when I wake up (or even better - dont wake up at all)
 
Emily-Rose

Emily-Rose

Well-known member
Joined
Jul 7, 2009
Messages
159
*hugs you*

I hope you're okay, leave a message when you're back online.

Emily.x
 
N

Nutter_09

Well-known member
Joined
Mar 11, 2009
Messages
136
Location
Middlesex
Hi,
Thanks again for all your help and advice yest.
I took the venlafaxine last night and started to feel a bit better. It started again this morning so took another one just now.
I can't be bothered to go to the doctors again!
 
Top